Texas, 2013

Damaging Wind in Texas, November 1, 2013

November 1, 2013 · NWS BRO · 1 event in 1 county or zone

A thunderstorm developed ahead of a cold front interacting with a moist tropical air mass. The storm strengthened as it moved southeast across central Hidalgo County and produced a microburst with winds of 55 to 60 mph damaging several mobile homes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

A thunderstorm developed ahead of a cold front interacting with a moist tropical air mass. The storm strengthened as it moved southeast across central Hidalgo County and produced a microburst with winds of 55 to 60 mph damaging several mobile homes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Nov 1, 5:23 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Nov 1, 5:23 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
623 PM CDT FRI NOV 1 2013

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&

.AVIATION...SATELLITE AND RADAR IMAGES AS WELL AS SURFACE
OBSERVATIONS INDICATE ISOLATED TO SCATTERED SHOWERS ACROSS THE
CENTRAL PORTIONS OF THE CWA THIS EVENING. CEILINGS WERE NEAR
6000FT KMFE TO NEAR 9000FT AT KBKS. EXPECT VFR CONDITIONS THE REST
OF TONIGHT INTO SATURDAY AS HIGH PRESSURE BUILDS INTO THE RIO
GRANDE VALLEY LATE TONIGHT IN THE WAKE OF A SURFACE TROUGH/FRONT
MOVING THROUGH SOUTHWEST TEXAS. MAY SEE SOME MVFR CONDITIONS WITH
ISOLATED SHOWERS AND PATCHY FOG DEVELOPING ACROSS THE COASTAL
SECTIONS OF THE CWA TONIGHT BEFORE THE COOLER AND DRIER AIR
FILTERS ACROSS THE LOWER TX COAST LATE TONIGHT.
&&

.PREV DISCUSSION... /ISSUED 245 PM CDT FRI NOV 1 2013/

SHORT TERM /NOW THROUGH SATURDAY NIGHT/...THE ILL-DEFINED BOUNDARY
BETWEEN THE TROPICAL AIR MASS AND THE MUCH DRIER AUTUMN AIR MASS
CONTINUES TO FLUCTUATE ACROSS THE VALLEY THIS AFTERNOON. DEW POINTS
ARE IN THE 70S ALONG THE RIVER...IN THE LOW 60S ACROSS THE BRUSH
COUNTRY...WITH THE MUCH DRIER UNDER 50 DEW POINTS EXITING THE HILL
COUNTRY NEAR SAN ANTONIO. THE HUMID AIR HAS BEEN PRIMED FOR
SHOWERS...BUT WITH NO MID LEVEL DYNAMICS AND NO SHARP SURFACE
BOUNDARIES...SHOWERS HAVE BEEN MINIMAL TODAY. EXPECT THIS TREND TO
CONTINUE THROUGH THIS EVENING. MOISTURE FOCUSING AGAIN IN THE LOWER
VALLEY EARLY OVERNIGHT AMY BRING SOME BRIEF FOG FORMATION TO CAMERON
COUNTY THROUGH MIDNIGHT. AFTER MIDNIGHT...THE MUCH DRIER REGIME
ARRIVES...WITH DEW POINTS FALLING TO THE 40S BY DAWN. THIS SHOULD
CLEAR OUT THE CLOUD COVER AS THE DRY AIR PUSHES FURTHER SOUTH. WINDS
WILL ALSO INCREASE WITH THE DRIER AIR...TURNING FORM THE NORTH AND
INCREASING TO 15 TO 20KTS WITH A FEW HIGHER GUSTS EARLY IN THE
MORNING. WINDS WILL GRADUALLY DECREASE THROUGH THE AFTERNOON...WITH
DAYTIME HIGHS MUCH CLOSER TO NORMALS IN THE LOWER 80S. CLEAR SKIES
AND LIGHT WINDS WILL PROVIDE GOOD COOLING SATURDAY NIGHT...WITH LOWS
PLUNGING TO THE MID 40S NORTH TO MID 50S FOR CAMERON COUNTY.

LONG TERM /SUNDAY THROUGH FRIDAY/...THE CURRENT SUITE OF MODELS
BRINGS A COLD FRONT THROUGH THE AREA NEXT WEDNESDAY NIGHT AFTER
MIDNIGHT. THIS IS 12 HOURS LATER THAN ADVERTISED IN THE PREVIOUS
FORECAST PACKAGE...BUT THE MODELS SEEM TO BE MATCHING UP WELL AT
THIS POINT. SURFACE WINDS WILL WEAKEN AND BACK ON WEDNESDAY...WITH
THE FRONT EXPECTED AT BRO BETWEEN MIDNIGHT WEDNESDAY NIGHT AND DAWN
THURSDAY MORNING. HARD TO ARGUE WITH A BROAD LONG WAVE TROUGH OVER
THE WEST PICKING SOME SHORT WAVE ENERGY AND HEADING EAST...WHILE A
MIX OF CONTINENTAL POLAR AND MARITIME POLAR AIR GET NUDGED OUT OF
THE PACIFIC NORTHWEST BY A BUILDING RIDGE AND SURGE SOUTHEAST TO
DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. THE FORECAST SOUNDINGS
SHOW PWAT REMAINING AT OR ABOVE TWO INCHES AHEAD OF THE FRONT...WITH
A THICK ENOUGH WEDGE OF AIR TO PROVIDE SOME LIFT...AT LEAST FOR A
FEW HOURS AS THE FRONT GOES THROUGH. THUS THUNDERSTORMS WILL NOT BE
RULED OUT. OFTEN GENUINE COLD AIR MASSES ARE TOO THIN TO GENERATE
ENOUGH LIFT. IN THIS CASE...THE GFS IS INDICATING RAINFALL AMOUNTS
OF AROUND AN INCH THURSDAY MORNING WITH THE FRONT...BUT SOMEWHAT
LESS OVER THE UPPER VALLEY. MOST OF THE MID LEVEL ENERGY WILL BE
LOCATED TO THE NORTH...SO WEATHER WITH THE FRONT WILL BE THE MOST
SIGNIFICANT. BREEZY TO WINDY NORTH WINDS WILL BE ON TAP FOR THE DAY
NEXT THURSDAY. THE AIR BEHIND THE FRONT APPEARS TO BE QUITE DRY...
AND THOUGH THERE IS A LITTLE UNCERTAINTY AS TO HOW FAR OFFSHORE THE
FRONT WILL PUSH...INDICATIONS ARE THAT WE WILL CLEAR OUT AND COOL
DOWN THURSDAY NIGHT. THE SUPPORTING MID LEVEL RIDGE UPSTREAM WILL BE
A FAST MOVER...AND THE MAIN CELL OF HIGH PRESSURE TO THE NORTH WILL
MOVE QUICKLY EAST...WITH LOCAL WINDS VEERING TO NORTHEAST AND EAST.
THUS...SOME MOISTURE FROM OFFSHORE COULD MAKE ITS WAY BACK OVER THE
COASTAL AREAS FRIDAY AND INTO THE FOLLOWING WEEKEND.

BACK NOW TO THE BEGINNING OF THE LONG TERM STARTING SUNDAY. A COOL
AND DRY START IS EXPECTED ON SUNDAY WITH BROAD HIGH PRESSURE OVER
HEAD. PLENTY OF SUN WILL ALLOW OVERNIGHT LOWS IN THE 40S AND 50S TO
WARM INTO THE 70S AND NEAR 80...BUT THAT MAY BE THE BEST RECOVERY
POSSIBLE FOR THE DAY. A PLUME OF SUBTROPICAL MOISTURE MOVING ACROSS
FROM THE EAST PACIFIC WILL PROVIDE HIGH CLOUDS SUNDAY NIGHT INTO
MONDAY...WHILE SURFACE WINDS PICK UP FROM THE SOUTHEAST AND A MID
LEVEL TROUGH DEEPENS OVER THE WEST...SHIFTING MID LEVEL FLOW TO THE
SOUTHWEST. LOW TEMPS WILL BE IN THE 60S SUNDAY NIGHT AND BACK INTO
THE 80S FOR THE HIGHS MONDAY. PRESSURE FALLS IN THE SOUTHERN PLAINS
MONDAY NIGHT INTO TUESDAY WILL INTENSIFY LOCAL SOUTHEAST WINDS INTO
THE BREEZY CATEGORY TUESDAY...WITH A LLJ ACTIVE...MORE SO NEAR THE
COAST...WHILE TEMPS WARM INTO THE MIDDLE 80S...WITH SOUTHWEST FLOW
ALOFT PROVIDING SOME CAPPING. STREAMER SHOWERS WILL DEVELOP TUESDAY
AND WEDNESDAY MORNINGS WITH THE INCOMING MOISTURE. HIGH TEMPS WILL
AGAIN BE IN THE 80S ON WEDNESDAY...AFTER A NIGHT OF LOWS IN THE LOW
70S. THAT TAKES US TO THE ADVANCING FRONT...BY NOW IN SOUTH CENTRAL
TEXAS...DISCUSSED EARLIER.

MARINE...
NOW THROUGH SATURDAY NIGHT...MARINE CONDITIONS REMAIN AGITATED
OFFSHORE DUE TO THE CHURN FROM THE FRONTAL WIND SHIFT. REPORTS OF
SEAS OF 5 TO 7 FEET JUST OFFSHORE HAVE BEEN RECEIVED THIS
MORNING...WHICH WILL CONTINUE INTO TONIGHT. LIGHT ONSHORE WINDS
WILL CONTINUE WITH THE INITIAL FRONT STALLED IN THE REGION.
TONIGHT THE SECOND HALF OF THE FRONT ARRIVES...PUSHING WELL PAST
THE REGION. WINDS WILL SHIFT TO THE NORTH AND INCREASE TO 20 TO
25KTS WITH GUSTS NEARING 30KTS JUST BEFORE DAWN. SMALL CRAFT
ADVISORIES GO INTO EFFECT AT MIDNIGHT FOR ALL MARINE ZONES FOR THE
INCREASED WINDS. SEAS WILL RESPOND WITH FURTHER CHURN...INCREASING
TO 8 TO 9 FEET OFFSHORE FOR MOST OF THE DAY SATURDAY. CHOPPY TO
ROUGH LAGUNA WATERS WILL CONTINUE THROUGH NOON SATURDAY...WITH
GRADUALLY IMPROVING CONDITIONS THROUGH THE AFTERNOON AS WINDS
DECREASE. WINDS WILL FALL TO NEAR CALM SATURDAY NIGHT AS HIGH
PRESSURE MOVES INTO THE NW GULF.

SUNDAY THROUGH WEDNESDAY...LIGHT TO MODERATE EAST TO SOUTHEAST WINDS
AND MODERATE SEAS THROUGH MONDAY...WITH BROAD HIGH PRESSURE OVER THE
NORTHWEST GULF. MID LEVEL TROUGHING WILL DEEPEN OVER THE WEST WITH
PRESSURE FALLS OUT OVER THE PLAINS ON MONDAY...LEADING TO INCREASING
SOUTHEAST WINDS AND BUILDING SEAS MONDAY NIGHT. EXERCISE CAUTION
CONDITIONS ON THE GULF WILL BE POSSIBLE FOR STRONGER WINDS MONDAY
NIGHT THROUGH TUESDAY. A MID LEVEL TROUGH LIFTS OUT FROM THE FOUR
CORNERS TUESDAY...WITH PLAINS LOW PRESSURE TRACKING NORTHEAST. WINDS
WILL DECREASE AND BECOME EAST TUESDAY NIGHT INTO WEDNESDAY AHEAD OF
A COLD FRONT. A COLD FRONT WILL ARRIVE EARLY THURSDAY WITH STRONG
NORTH WINDS WHICH WILL BUILD SEAS TO 7 FEET OR MORE. UNSETTLED
WEATHER WITH SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 1 AM TO 1 PM CDT SATURDAY
     FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY FROM 1 AM TO 7 PM CDT SATURDAY FOR GMZ150-
     155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

61/60/MARTINEZ
Hazardous weather outlook, Nov 1, 3:20 AM CST, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
420 AM CDT FRI NOV 1 2013

TXZ248>257-021100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
420 AM CDT FRI NOV 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES
SATURDAY...AND POSSIBLY TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-021100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
420 AM CDT FRI NOV 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORIES ARE LIKELY TO BE NEEDED ALONG THE LOWER
TEXAS COAST BEGINNING AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SMALL CRAFT ADVISORIES ARE LIKELY TO CONTINUE FOR THE LOWER TEXAS
COASTAL WATERS SATURDAY THROUGH SATURDAY NIGHT.

ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER
TEXAS COAST WEDNESDAY AND THURSDAY DUE TO THE PASSAGE OF A COLD
FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Brownsville radar (KBRO), 86 km away, was scanning. The volume nearest the first event began at 01:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hidalgo

When
November 1, 7:18 PM CST to 7:19 PM CST
Where
Hidalgo County, 3.08 mi SSE of Faysville
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
26.377, -98.115

Four mobile homes, in poor condition and not anchored, were damaged in Doolittle near the intersection of Ingle Road and Doolittle Road. Two mobile homes lost tin roofs, one was moved off of its foundation, and one rolled over on its side. Estimated winds of 55 to 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 485316.